MAUDE Adverse Event Report: Datascope Corp. MEGA 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. MEGA 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0296-01U
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546); Failure to Unfold or Unwrap (1669); Obstruction of Flow (2423); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
During an emergency support program call, an rn reported an iab restriction alarm on a cardiosave intra-aortic balloon pump (iabp) while using a mega 8fr.50cc iab catheter.During initial troubleshooting, no visible blood was identified in the helium tubing; however, several minutes later, the customer observed serosanguinous, pinkish/rust-colored fluid in the large-bore helium tubing of the iab catheter.Troubleshooting was discontinued, and the customer was advised to disconnect the iab catheter from the cardiosave and clamp the iab.The customer completed these actions while on the call, while another team member contacted the cardiothoracic surgeon to facilitate iab removal or replacement.
 
Additional Manufacturer Narrative
Event site name: (b)(6).Iab leak: the intra-aortic balloon (iab) leak occurred due to loss of balloon system integrity resulting from mechanical damage to the balloon catheter component due to sharp objects or severe kinks, allowing unintended blood or gas ingress.Alarm, catheter restriction: a catheter restriction alarm occurs when the intra-aortic balloon (iab) cannot properly inflate or deflate because airflow through the catheter or connected tubing is mechanically restricted.This restriction prevents the balloon from cycling normally, so the pump identifies abnormal pressure/volume conditions and enters standby.This issue continues to be monitored within the manufacturer¿s quality system.

Brand Name
MEGA 8Fr. 50cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50770932
Report Number2248146-2026-0001531
Device Sequence Number21473167
Product Code DSP
UDI-Device Identifier10607567109619
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K091449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0296-01U
Device Catalogue Number0684-00-0296-01U
Device Lot Number3000518871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE IABP, Mechanical ventilator.
Patient Age86 YR
Patient SexMale
Patient Weight167 LB